Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
120 Doctors are Online

Suffer from angina and COPD. Has multiple heart stents. Loss of breath, cough. Cough syncope?

My husband has 6 heart stents, engina and has been told recently that he has significant C O P D in the past week he has had 2 episodes were he coughs and seems to loose his breath yesterday he collapsed at home and was rushed to hospital as I rang emergency services. When this happens he appears to stop breathing and his eyes seem to stare, this lasts about 10 - 15 seconds at hospital doctor said it was possibly cough syncope . Can you tell me is he at risk of dying when this happens.
Asked On : Wed, 20 Mar 2013
Answers:  1 Views:  164
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Procedures
Medical Topics
Cardiologist 's  Response
Respected ma'm
welcome to healthcare Magic
by your description of events, the possibility of cough syncope is high, however since he has angina and has undergone stenting, the contribution of cardiac cause can not be definitely ruled out.
patients with situational syncope (like cough syncope) have better prognosis than patients with cardiac syncope. however it is not absolutely benign. moreover in your husband's case, since there is an underlying coronary artery disease (anginal heart disease)and COPD, the risk is more than a usual cough syncope because the drop in blood pressure during the episode may adversely effect cardiac circulation in diseased areas.
for a given patient, risk can not ascertained in numbers or percentage and moreover it depends upon the pumping of heart and state of diseased heart vessels in this particular case. i would recommend you to see the pulmonary medicine specialist and your cardiac physician to ascertain actual risk (based on more information about the case) and more importantly to treat the cause for loss of consciousness and prevent future episodes.
feel free to discuss further
Answered: Tue, 2 Apr 2013
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor